Inderal LA and Dry Eyes
If you experience dry eyes with Inderal LA, try blinking several times a minute while reading or working on the computer, or putting a humidifier in rooms where you spend the most time. Ask your doctor whether any of the other medications you're taking can contribute to dryness. For example, diuretics, antihistamines, and antidepressants may cause a problem with Inderal LA.
Does Inderal LA Cause Dry Eyes?There are several possible side effects with Inderal® LA (propranolol hydrochloride sustained-release). Dry eyes are a reported side effect seen in some cases. This data comes from clinical trials that extensively studied this medication and documented its side effects. The exact frequency of cases of dry eyes has not been reported.
Dry Eyes With Inderal LA: SuggestionsIf you develop dry eyes while taking Inderal LA, there are some things that you can do. The following are some suggestions that may provide relief:
- Don't use artificial tears that irritate your eyes. Try another brand or preparation; nonpreserved drops may be more comfortable.
- Blink several times a minute while reading or working on the computer.
- Protect your eyes from drafts, breezes, and wind.
- Put a humidifier in the rooms where you spend the most time (including the bedroom), or install a humidifier in your heating and air conditioning unit.
- Don't smoke, and stay out of smoky rooms.
- Apply mascara only to the tips of your lashes so it doesn't get in your eyes. If you use eyeliner or eye shadow, put it only on the skin above your lashes, not on the sensitive skin under your lashes or close to your eyes.
- Ask your doctor whether any of your other medications can contribute to dryness and, if so, how to reduce that effect. Some medications that can cause dry eyes include:
If you have dry eyes while taking Inderal LA and the suggestions listed here do not help, talk with your healthcare provider. He or she may be able to recommend other treatment options, such as eye ointments or Lacriserts®, that may provide dry eye relief. Your healthcare provider may also recommend trying another medicine to see if your symptoms improve.